• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

dealing with side effects of Olanzapine (Zyprexa) or Risperidone

N

nilegem

Well-known member
Joined
Dec 8, 2020
Messages
79
Location
vietnam
For Olanzapine the greatest side effect is gaining weight
try not to eat dinner, just eat lunch and breakfast
when having rolling eyes effect, try rolling it down rather than up
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
6,384
Location
England
The eye problem might need checking by your doctor. They may want to reduce you medications lightly. I had some problems similar with Olanzapine. The last thing you want are long term problems with your eyes, but also you need to take care of your mental health so let the doctor decide what you should do.

With food and weight gain, i think for me it was snacking so instead i would snack on carrots, cucumber, tomatoes, apples, anything but carbs and sweets.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
16,847
Yes weight has been a big problem, now just before being discharged ou tof hospital, which it was my fitness interests which had done it, to recover, in a small way, in 2007 Abilify came along, and I haven't looke back since.

I am still heavily involved interested in fitness workouts, and fitness class attendances today.
 
B

BipolarGossamer

Member
Joined
Dec 16, 2020
Messages
10
Location
Chicago, Illinois
I agree with the weight gain from Olazapine. I gained about 20 pounds over the course of a couple of months. It was super alarming b/c I've always been just slightly underweight. I had never had a problem with excessive weight gain and ended up panicking. Thankfully, I don't take it anymore.

With Risperdal, I didn't have that many side effects. I just had this really bad taste in my mouth all the time because of it which wasn't a happy time. But also, this drug didn't help my mood that much in my opinion.
 
N

nilegem

Well-known member
Joined
Dec 8, 2020
Messages
79
Location
vietnam
yes olanzapine is better with controlling your mood
weight gain is managed by fasting, not whole day but reduce one meal
 
K

keith74

Well-known member
Joined
Sep 14, 2020
Messages
346
Location
Canada
My wife has been on Olanzapine for 9 weeks now. Her main side effects are the two common ones - sleeping a lot and having food cravings. The sleep isn't so bad. If she needs to get up, she will get up. Once she is up, she feels pretty good. But she always has the urge to eat something, especially bad in the evenings. Fortunately she has a healthy diet (lots of vegetables/fruit) which offsets some of the weight gain - most of her snacking is usually healthy stuff. But we make sure that we do not keep any junk food around and try to distract the cravings with other activities. What helps a lot is to keep busy - keep your mind occupied on something else. When she is a bit bored, she is pacing around the kitchen, struggling to fight the urge.
 

Similar threads

Top